Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 4, NWS Paducah, KY

January 17, 2012Calloway County, Graves County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jan 17, 2012, 10:07 AM CST for Calloway County, Graves County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 17, 2012, 10:07 AM CST (16:07 UTC)
Expired
Jan 17, 2012, 10:30 AM CST
In force
23 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calloway County, KY, Graves County, KY

The radar

The Paducah radar (KPAH), 56 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 587 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
587 m²/s²
0-3 km storm-relative helicity
687 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WUUS53 KPAH 171607
SVRPAH
KYC035-083-171630-
/O.NEW.KPAH.SV.W.0004.120117T1607Z-120117T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1007 AM CST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALLOWAY COUNTY IN WESTERN KENTUCKY...
  SOUTHERN GRAVES COUNTY IN WESTERN KENTUCKY...

* UNTIL 1030 AM CST.

* AT 1005 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM MAYFIELD TO FULTON...AND MOVING EAST AT 55 MPH. PENNY SIZE
  HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. WINDS GUSTED TO 44 
  MPH IN MAYFIELD AT 1000 AM.  

* LOCATIONS IN THE WARNED AREA INCLUDE...
  MURRAY...SEDALIA...LYNNVILLE...KIRKSEY...HARRIS GROVE AND HAZEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3650 8881 3673 8878 3674 8813 3649 8823
TIME...MOT...LOC 1606Z 272DEG 47KT 3672 8862 3651 8879
WIND...HAIL 60MPH 0.75IN

$$
PS
2 follow-up statements
712 
WWUS53 KPAH 171616
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1016 AM CST TUE JAN 17 2012

KYC035-083-171630-
/O.CON.KPAH.SV.W.0004.000000T0000Z-120117T1630Z/
CALLOWAY KY-GRAVES KY-
1016 AM CST TUE JAN 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRAVES AND CALLOWAY COUNTIES IN WESTERN KENTUCKY UNTIL 1030 AM CST...

AT 1014 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF SEDALIA TO 6 MILES NORTHEAST OF
CRONANVILLE...MOVING EAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LAT...LON 3650 8872 3673 8862 3674 8813 3649 8823
TIME...MOT...LOC 1616Z 272DEG 47KT 3671 8846 3650 8863
WIND...HAIL 60MPH 0.75IN

$$
PS
655 
WWUS53 KPAH 171626
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1026 AM CST TUE JAN 17 2012

KYC035-083-171630-
/O.CON.KPAH.SV.W.0004.000000T0000Z-120117T1630Z/
CALLOWAY KY-GRAVES KY-
1026 AM CST TUE JAN 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRAVES AND CALLOWAY COUNTIES IN WESTERN KENTUCKY UNTIL 1030 AM CST...

AT 1023 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF MURRAY TO 5 MILES SOUTHEAST OF LYNNVILLE...
MOVING EAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE 
DAMAGING WINDS. 

NO SEVERE WEATHER HAS BEEN REPORTED TO THE NATIONAL WEATHER SERVICE. 
THE WARNING WILL BE ALLOWED TO EXPIRE AT 1030 AM AS THE STORMS ARE 
SHOWING SIGNS OF WEAKENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3652 8855 3673 8848 3674 8813 3649 8823
TIME...MOT...LOC 1624Z 272DEG 47KT 3670 8833 3649 8850
WIND...HAIL 60MPH 0.75IN

$$
PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 5:50 AM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Jan 17, 5:50 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
550 AM CST TUE JAN 17 2012

.UPDATE...
REVISED AVIATION DISCUSSION FOR 12Z TAFS.

&&

.DISCUSSION...
LINE OF THUNDERSTORMS AFFECTING LSX AREA IS IN ASSOCIATION WITH
SURFACE LOW THAT WILL BE MOVING INTO CHICAGO/NW INDIANA AREA BY
12Z. THIS WILL TAKE THE LINE GENERALLY NORTH/EAST OF OUR
FA...THOUGH IT MAY FLIRT WITH OUR NRN COUNTIES. NO WATCH
FORTHCOMING AFTER COLLAB WITH SPC.

STRONG AND GUSTY SLYS-SWLYS WILL CONTINUE TIL FROPA CAUSES WIND
SHIFT WITH STILL STRONG AND GUSTY WINDS...THOUGH THEY APPEAR TO
BE/REMAIN JUST BELOW ADVISORY CRITERIA.

PROBABLY CAN EXPECT TO SEE APPROX 1/2 INCH TOTAL QPF ON AVERAGE AS
COLD FRONT IS DRAGGED THRU MUCH OF FA BY 18Z. IT MAY TAKE LONGER
INTO THE PM HOURS TO GET THRU THE FAR SOUTHEAST SO WE LINGERED THE
CHANCE OF THUNDER THERE THRU PM HOURS/OR UNTIL THE FRONT MAKES
PASSAGE. IT SHOULD BE OUT OF THE ENTIRE FA BY THIS EVENING.

MUCH COLDER AIR INFILTRATES BEHIND THE FRONT AND SETTLES IN DURING
THE TUE NIGHT-WED NIGHT TIME FRAME. TEMPS START TO MODERATE
THURSDAY...AND THE NEXT CHANCE OF PCPN ENTERS THE FORECAST FRIDAY.
FORTUNATELY IT LOOKS NOT TO GET REALLY GOING TIL PM HOURS OR
LATER...AFTER BLAYER TEMPS HAVE WARMED SUFFICIENTLY...THOUGH WE
INCLUDE A CHANCE OF FLURRIES/SPRINKLES IN THE COOLER AM HOURS AS
WELL. PCPN ENDS WEST TO EAST FRI NIGHT AS THE SYSTEM DEPARTS.

AFTER THAT THE MAIN CHALLENGE IN THE EXTENDED FORECAST IS THE
SYSTEM THAT TAKES SHAPE EARLY NEXT WEEK. THE ECMWF IS MORE
PROGRESSIVE THAN THE GFS BUT BOTH SUGGEST A HEALTHY STORM SYSTEM
AFFECTS THE FA IN THE EARLY WORKWEEK AND THIS INCLUDES THE CHANCE
OF THUNDER.

&&

.AVIATION...
A COLD FRONT WILL PASS ACROSS THE REGION THIS MORNING. A NARROW BAND
OF SHOWERS AND THUNDERSTORMS IS FORECAST IMMEDIATELY ALONG AND AHEAD
OF THE FRONT. SOUTH/SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST WITH
FRONTAL PASSAGE. WINDS WILL REMAIN STRONG THROUGH THE DAY...15 TO 20
KNOTS SUSTAINED WITH GUSTS OF 25 TO 30 KNOTS. MVFR CEILINGS WILL
PREVAIL THROUGH MOST OF THE DAY. A TREND TOWARDS DIMINISHING WINDS
AND CLEARING SKIES IS EXPECTED THIS EVENING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jan 17, 7:10 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
710 AM CST TUE JAN 17 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
710 AM CST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STORMS MAY PRODUCE SEVERE WIND GUSTS EARLY THIS MORNING
WITH THE COLD FRONT'S PASSAGE ACROSS SOUTHEAST ILLINOIS. HOWEVER
MOST STORMS WILL REMAIN BELOW SEVERE LIMITS. WINDS WILL BE STRONG
THROUGHOUT THE REGION WITH GUSTS 30 TO 35 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER CHANCE OF THUNDERSTORMS IS FORECAST MONDAY BUT SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

RELAY OF SIGNIFICANT WEATHER REPORTS IS APPRECIATED.

In the hours before

Special weather statement, Jan 17, 7:03 AM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
703 AM CST TUE JAN 17 2012

ILZ075>078-080>083-171345-
EDWARDS IL-FRANKLIN IL-HAMILTON IL-JEFFERSON IL-PERRY IL-WABASH
IL-WAYNE IL-WHITE IL-
703 AM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...FRANKLIN...WAYNE...
PERRY AND JEFFERSON COUNTIES IN SOUTH CENTRAL ILLINOIS...AND
EDWARDS...WHITE AND WABASH COUNTIES IN SOUTHEAST ILLINOIS UNTIL 745
AM CST...

AT 658 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
CISNE TO MOUNT VERNON TO WILLISVILLE...AND MOVING EAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS OF 50 TO 55 MPH
ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  DU QUOIN...REND LAKE AREA...FAIRFIELD...CHRISTOPHER...BENTON...
  ALBION...MCLEANSBORO...CISNE...WAYNE CITY...SESSER...VALIER...WEST
  SALEM...WEST CITY...KEENES...NASON...BONNIE...SIMS...ST. JOHNS...
  JEFFERSONVILLE AND BELLE RIVE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Jan 17, 7:38 AM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
738 AM CST TUE JAN 17 2012

ILZ084>086-088-089-MOZ086-087-171430-
BOLLINGER MO-CAPE GIRARDEAU MO-JACKSON IL-JOHNSON IL-SALINE IL-UNION
IL-WILLIAMSON IL-
738 AM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...UNION...SALINE...
JOHNSON AND JACKSON COUNTIES IN SOUTHERN ILLINOIS...AND CAPE
GIRARDEAU AND BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 830 AM
CST...

AT 734 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HURST TO ALTENBURG
TO GRASSY...AND MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  MARBLE HILL...CARBONDALE...HERRIN...CARTERVILLE...JACKSON...
  JOHNSTON CITY...MARION...JONESBORO...ANNA...HURST...BURFORDVILLE...
  CAMBRIA...CEDAR LAKE AREA...ENERGY...CRAINVILLE...GORDONVILLE...
  WARE...PITTSBURG...COBDEN AND GALATIA.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Jan 17, 7:46 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
746 AM CST TUE JAN 17 2012

ILZ077-078-081>083-INZ081-082-085-086-171445-
EDWARDS IL-FRANKLIN IL-GIBSON IN-HAMILTON IL-PIKE IN-POSEY
IN-VANDERBURGH IN-WABASH IL-WHITE IL-
746 AM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...FRANKLIN...EDWARDS...
WHITE AND WABASH COUNTIES IN SOUTHERN ILLINOIS...AND GIBSON...
PIKE...POSEY AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 845
AM CST...

AT 741 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
ST. FRANCISVILLE TO 8 MILES NORTH OF ENFIELD TO BENTON...AND MOVING
EAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  MOUNT CARMEL...CARMI...PRINCETON...PETERSBURG...FORT BRANCH...
  OAKLAND CITY...ENFIELD...GRAYVILLE...CROSSVILLE...PATOKA...NORRIS
  CITY...OWENSVILLE...NEW HARMONY...POSEYVILLE...CYNTHIANA...
  WINSLOW...HAUBSTADT...BROWNS...ALLENDALE AND BELLMONT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Jan 17, 8:07 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
807 AM CST TUE JAN 17 2012

ILZ087-090>094-KYZ003>005-007-010-014-MOZ110>112-114-171515-
GALLATIN-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-CARLISLE-BALLARD-
MCCRACKEN-LIVINGSTON-CRITTENDEN-UNION KY-STODDARD-SCOTT-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...SHAWNEETOWN...GOLCONDA...
ELIZABETHTOWN...CAIRO...MOUND CITY...METROPOLIS...BARDWELL...
WICKLIFFE...PADUCAH...SMITHLAND...MARION...MORGANFIELD...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
807 AM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY...

A LINE OF STRONG THUNDERSTORMS WILL BE MOVING THROUGH THE AREA
THIS MORNING. WINDS MAY GUST TO 40 TO 50 MPH WITH PEA TO MARBLE
SIZE HAIL...AND BRIEF HEAVY RAINFALL.

THE LINE WAS MOVING EAST AT 60 MPH.

BY 900 AM...THE LINE SHOULD EXTEND FROM HENDERSON KENTUCKY...TO
NEAR PADUCAH...TO NEW MADRID MISSOURI.

PS
Special weather statement, Jan 17, 8:51 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
851 AM CST TUE JAN 17 2012

INZ087-088-171515-
SPENCER IN-WARRICK IN-
851 AM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR WARRICK AND SPENCER COUNTIES IN
SOUTHWEST INDIANA UNTIL 915 AM CST...

AT 850 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DALE TO BOONVILLE TO
EVANSVILLE TO 8 MILES NORTHWEST OF CORYDON...AND MOVING
EAST...SOUTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS BETWEEN 50 AND 55
MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  BOONVILLE...NEWBURGH...ROCKPORT...DALE...SANTA CLAUS...EUREKA...
  GRANDVIEW...TENNYSON...GENTRYVILLE AND CHRISNEY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH
Special weather statement, Jan 17, 9:08 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
908 AM CST TUE JAN 17 2012

KYZ001>003-005>011-013-015-016-018>020-171615-
FULTON-HICKMAN-CARLISLE-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-CALDWELL-WEBSTER-HOPKINS-HENDERSON-
DAVIESS-MCLEAN-
INCLUDING THE CITIES OF...HICKMAN...CLINTON...BARDWELL...
PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY...MARION...
EDDYVILLE...PRINCETON...DIXON...MADISONVILLE...HENDERSON...
OWENSBORO...CALHOUN
908 AM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY...

A LINE OF STRONG STORMS WILL BE MOVING THROUGH THE AREA THIS
MORNING. EXPECT WIND GUSTS TO NEAR 50 MPH AND ISOLATED HAIL UP TO
ONE HALF INCH IN SIZE.

BY 1015 AM...THE LINE OF STORMS WILL EXTEND FROM JUST SOUTH OF
OWENSBORO...TO NEAR MADISONVILLE...TO NEAR MAYFIELD KENTUCKY.

THE LINE IS MOVING EAST AT CLOSE TO 60 MPH.

PS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 8:51 AM CSTAreal Flood AdvisoryPAHHopkins43 days

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.